Alert archive / Maine / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 77, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 23, 2016, 3:10 PM EDT for Androscoggin County, Cumberland County, Oxford County, Maine. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2016, 3:10 PM EDT (19:10 UTC)
- Expired
- Jul 23, 2016, 3:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Androscoggin County, ME, Cumberland County, ME, Oxford County, ME
The radar
The Portland,ME radar (KGYX), 25 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:25 PM EDT | TSTM WND DMG | Casco, ME | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679
WUUS51 KGYX 231910
SVRGYX
MEC001-005-017-231945-
/O.NEW.KGYX.SV.W.0077.160723T1910Z-160723T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
310 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL OXFORD COUNTY IN WESTERN MAINE...
SOUTHERN ANDROSCOGGIN COUNTY IN SOUTHWESTERN MAINE...
NORTHWESTERN CUMBERLAND COUNTY IN SOUTHWESTERN MAINE...
* UNTIL 345 PM EDT
* AT 310 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BRIDGTON TO 6 MILES NORTH OF NAPLES...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEWISTON...BRIDGTON...MECHANIC FALLS...NAPLES...GRAY...RAYMOND...
LISBON...DURHAM...CASCO...HARRISON...NEW GLOUCESTER...POLAND...
OTISFIELD AND OXFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4386 7051 4404 7010 4411 7048 4415 7063
4407 7084
TIME...MOT...LOC 1910Z 310DEG 18KT 4407 7075 4406 7057
HAIL...1.00IN
WIND...60MPH
$$
EKSTER2 follow-up statements
942
WWUS51 KGYX 231923
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
323 PM EDT SAT JUL 23 2016
MEC001-005-017-231945-
/O.CON.KGYX.SV.W.0077.000000T0000Z-160723T1945Z/
OXFORD ME-ANDROSCOGGIN ME-CUMBERLAND ME-
323 PM EDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL OXFORD...SOUTHERN ANDROSCOGGIN AND NORTHWESTERN
CUMBERLAND COUNTIES...
AT 323 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
NAPLES...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEWISTON...BRIDGTON...MECHANIC FALLS...NAPLES...GRAY...RAYMOND...
LISBON...DURHAM...CASCO...HARRISON...NEW GLOUCESTER...POLAND...
OTISFIELD AND OXFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4411 7048 4404 7010 4390 7043 4404 7077
4415 7063
TIME...MOT...LOC 1923Z 288DEG 21KT 4404 7053
HAIL...1.00IN
WIND...60MPH
$$435
WWUS51 KGYX 231943
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
343 PM EDT SAT JUL 23 2016
MEC001-005-017-231953-
/O.EXP.KGYX.SV.W.0077.000000T0000Z-160723T1945Z/
OXFORD ME-ANDROSCOGGIN ME-CUMBERLAND ME-
343 PM EDT SAT JUL 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OXFORD...
SOUTHERN ANDROSCOGGIN AND NORTHWESTERN CUMBERLAND COUNTIES WILL
EXPIRE AT 345 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4411 7048 4404 7010 4390 7043 4404 7077
4415 7063
TIME...MOT...LOC 1942Z 310DEG 18KT 4404 7053
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:40 AM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 23, 9:40 AM EDT, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Gray ME 940 AM EDT SAT JUL 23 2016 .SYNOPSIS... A cold front will slowly sag south through the region today and will push offshore tonight. High pressure will build in from the west on Sunday and will shift offshore Sunday night. A cold front will approach from the west on Monday and will cross the region Monday night. High pressure will build in from the west on Tuesday and will crest over the area on Wednesday. A weak cold front will slowly push southeast into the region Wednesday night and will stall over the region on Thursday. High pressure will build in from the north Thursday night and Friday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 9am... Just some minor tweaks to temps and dewpoints for this update. Looking ahead to the afternoon clearing skies in southern New Hampshire should allow for that area to heat up first. Morning sounding at KGYX shows a stable layer around 500mb... which should erode as the upper level trough in moves in out of Canada. Maniwaki 12Z sounding shows the layer almost gone with significant moistening in the mid levels. This will set the stage for good instability this afternoon. The best chance for strong to severe storms remains in southern New Hampshire where the heating will be maximized. Meanwhile the greatest coverage of storms will be more towards the Maine mountains where topography, moisture and last nights boundaries will coincide to assist storms in developing. 7 AM...no real changes to forecast thinking, with spotty showers starting pop up already in a few spots. Think for a few hours these will not amount to to much and fade as quickly as the developed, but as daytime heating builds and wave aloft begins to bring heights down, thunderstorms will start to develop laterthis morning. Previously...Last bit of remnant convection moving east along the mid coast and dissipating slowly. Should see a little break in the convection through mid-morning before daytime heating starts bubbling up convection again. Should start the day fairly sunny, except in the mountains, where there will be lingering clouds. As yet another 500 mb wave moves in from the west today will see showers and thunderstorms start to develop late morning to early afternoon, much earlier than on Friday. Will probably see more convection than on Friday, certainly closer to scattered than isolated. Thinking focus for best chance of storms will be in some of the same places we saw it Friday night as boundaries these storms left behind will focus the new storms. Lacking much model agreement, have just worked chc pops from the NW to the S through the day. Although west winds will mix a little bit frier air down, the wave aloft should provide some cooling and height falls to allow the potential for severe storms again. However, not all the storms will be severe, and the main threat will be damaging winds again, along with frequent lightning. It will still be very warm and humid, but not as oppressive as Friday, with highs more typically summer like, in the mid 80s to around 90, and TDs in the 60s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Any showers/storms will wind down early this evening as the wave moves through around 00Z, and skies will clear out. Humidity will drop in the mountains tonight,m but on the coastal plain, as is often the case with light flow, we may be stuck with the low level moisture until the direr air mixes down the morning. Still, it should cools into the low to mid 60s near the coast and 55 to 60 in the mtns and foothills. Sunday should be a fine day with lower humidity, although temps will continue to run a bit above normal, with highs approaching 80 in the mountains and at the beaches, and generally in the 80s elsewhere. Will see a late sea breeze develop, that will be limited to coastal zones. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... High pressure will crest over the region Sunday night before shifting offshore. Looking for mostly clear skies overnight with lows from the mid 50s to lower 60s. Cold front approaches from the west on Monday bringing increasing clouds and afternoon showers and thunderstorms. Some moderate unidirectional shear coming along with the associated shortwave which may produce a few severe cells with wind damage being the main threat. Very warm and humid airmass will be in place ahead of this system with daytime highs ranging through the 80s north and upper 80s to mid 90s south. Showers and thunderstorms will gradually taper off and skies will clear after midnight Monday night as the front pushes east of the region. lows will range from the lower 60s north to the lower 70s south. High pressure building in from the west will bring slightly cooler and less humid air into the region on northwest winds Tuesday. Expect mostly sunny skies with highs in the mid 70s to lower 80s north and mid to upper 80s south. Tuesday night will feature mostly clear skies as high pressure crests over the region late. Lows will generally range through the 60s. High pressure will shift offshore on Wednesday as a weak cold front approaches from the northwest. Bulk of the day should be mostly sunny with highs once again ranging through the 80s. Weak frontal boundary will slowly sag south into the region Wednesday night and will stall over the region by Thursday morning. This boundary will be the focus of showers and thunderstorms on Thursday. Expect shear to be marginal at best and forcing along the frontal boundary minimal so will likely see pulse type storms during the afternoon. Highs on Thursday will range through the 80s to near 90. Showers and thunderstorms should quickly die out with loss of heating on Thursday evening. Frontal boundary will remain draped across southern zones on Friday which will likely lead to another round of showers and thunderstorms in far southern New Hampshire and possibly coastal Maine. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... Short Term...May see a short period of valley fog at KHIE/KLEB this morning, but otherwise VFR expected today. Once again scattered TSRA could produce strong wind gusts and tempo flight restrictions, mainly this afternoon. Tonight and Sunday will be mainly VFR with the exception of valley fog. Long Term...VFR Sunday night. VFR on Monday with areas of MVFR ceilings and vsby in Showers and thunderstorms. VFR Tuesday and Wednesday. && .MARINE... Short Term...Still some reports of seas at 5 feet, but this should subside by 12z, if not sooner. Otherwise seas and winds remain below SCA levels through Sunday. Long Term...No problems noted. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Curtis SHORT TERM... LONG TERM... AVIATION...Arnott MARINE...
Hazardous weather outlook, Jul 22, 10:04 PM EDT, 17 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAY ME 1004 PM EDT FRI JUL 22 2016 MEZ007>009-012>014-018>028-NHZ001>015-240215- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH- 1004 PM EDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 2AM. DAMAGING WINDS AND LARGE HAIL WILL BE THE GREATEST THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS SATURDAY AFTERNOON HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THIS EVENING. ANZ150>154-240215- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 1004 PM EDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE OVER THE WATERS THROUGH 2AM SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS AND FREQUENT LIGHTNING SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ARNOTT
In the hours before
Local storm report, Jul 23, 9:53 AM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
953 AM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL FREEDOM 43.81N 71.04W
07/22/2016 E0.70 INCH CARROLL NH SOCIAL MEDIA
0917 PM TSTM WND DMG 3 W STANDISH 43.74N 70.61W
07/22/2016 CUMBERLAND ME LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES DOWN IN STANDISH.
0927 PM TSTM WND DMG 2 ENE BIG BASIN 43.88N 70.54W
07/22/2016 CUMBERLAND ME SOCIAL MEDIA
LARGE TREES DOWN. DAMAGE TO TWO HOUSES.
0930 PM TSTM WND DMG GORHAM 43.68N 70.44W
07/22/2016 CUMBERLAND ME LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN IN GORHAM.
0933 PM TSTM WND DMG WESTBROOK 43.68N 70.37W
07/22/2016 CUMBERLAND ME SOCIAL MEDIA
TREE DOWN ON RT 302. TIME ESTIMATED FROM RADAR.
0941 PM TSTM WND DMG WINDHAM 43.79N 70.41W
07/22/2016 CUMBERLAND ME LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES DOWN.
0942 PM TSTM WND DMG PORTLAND 43.66N 70.26W
07/22/2016 CUMBERLAND ME FIRE DEPT/RESCUE
TREES ON WIRES ON WAYNE AVE.
0943 PM TSTM WND DMG FALMOUTH 43.73N 70.24W
07/22/2016 CUMBERLAND ME BROADCAST MEDIA
TREE DOWN ON BROOK ROAD.
0952 PM TSTM WND DMG FALMOUTH 43.73N 70.24W
07/22/2016 CUMBERLAND ME SOCIAL MEDIA
TOP OF POWER POLE SHEARED OFF ON FALMOUTH RD NEAR
WRIGHT WAY.
1025 PM TSTM WND DMG BATH 43.91N 69.82W
07/22/2016 SAGADAHOC ME LAW ENFORCEMENT
LARGE BRANCHES DOWN
1225 AM TSTM WND DMG 3 ENE CONWAY 44.00N 71.07W
07/23/2016 CARROLL NH PUBLIC
DIME SIZED HAIL AND LARGE BRANCHES DOWN IN CENTER
CONWAY.
&&
EVENT NUMBER GYX1602171 GYX1602172 GYX1602178 GYX1602173 GYX1602176
GYX1602174 GYX1602175 GYX1602177 GYX1602179 GYX1602181 GYX1602180
MLESpecial weather statement, Jul 23, 1:35 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
135 PM EDT SAT JUL 23 2016
MEZ023-231800-
COASTAL YORK ME-
135 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
COASTAL YORK COUNTY IN MAINE
* UNTIL 200 PM EDT
* AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM OVER KENNEBUNKPORT...MOVING TO THE
SOUTHEAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
KENNEBUNK...
KENNEBUNKPORT...
AND ARUNDEL.
LAT...LON 4334 7061 4349 7049 4346 7038 4344 7037
4345 7034 4343 7038 4341 7040 4340 7040
4339 7043 4336 7042 4337 7044 4334 7047
4335 7048 4335 7051 4332 7057
TIME...MOT...LOC 1734Z 299DEG 18KT 4338 7047
MLESpecial weather statement, Jul 23, 1:42 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
142 PM EDT SAT JUL 23 2016
NHZ002-003-231830-
SOUTHERN COOS NH-NORTHERN GRAFTON NH-
142 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 230 PM EDT
* AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER LITTLETON...MOVING TO THE SOUTHEAST AT
25 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LITTLETON...
BETHLEHEM...
SUGAR HILL...
CARROLL...
AND WHITEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4434 7195 4435 7191 4434 7187 4435 7182
4438 7182 4440 7179 4441 7176 4440 7174
4441 7174 4441 7171 4442 7169 4435 7142
4421 7143 4411 7161 4431 7197
TIME...MOT...LOC 1741Z 297DEG 20KT 4433 7173
MLESpecial weather statement, Jul 23, 2:06 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
206 PM EDT SAT JUL 23 2016
NHZ003-005-231845-
SOUTHERN GRAFTON NH-NORTHERN GRAFTON NH-
206 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 245 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LINCOLN...MOVING TO THE
SOUTHEAST AT 20 MPH.
* NICKEL SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...
WOODSTOCK...
SUGAR HILL...
WATERVILLE VALLEY...
AND LIVERMORE.
LAT...LON 4407 7192 4423 7180 4413 7141 4394 7140
4390 7152 4389 7156 4388 7156 4386 7162
TIME...MOT...LOC 1803Z 298DEG 16KT 4412 7178
MLESpecial weather statement, Jul 23, 2:49 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 249 PM EDT SAT JUL 23 2016 MEZ012-019-020-NHZ003-004-006-231930- ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME- SOUTHERN CARROLL NH-NORTHERN CARROLL NH-NORTHERN GRAFTON NH- 249 PM EDT SAT JUL 23 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... ANDROSCOGGIN COUNTY IN MAINE INTERIOR CUMBERLAND COUNTY IN MAINE SOUTHERN OXFORD COUNTY IN MAINE SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE * UNTIL 330 PM EDT * AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF LINCOLN TO NEAR BRIDGTON...MOVING TO THE SOUTHEAST AT 10 MPH. * DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... NAPLES... BRIDGTON... CONWAY... FRYEBURG... AND HIRAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 4384 7092 4404 7021 4416 7067 4402 7167 TIME...MOT...LOC 1846Z 303DEG 9KT 4400 7150 4409 7067
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:06 PM EDT | Special Marine Warning | GYX | 54 min | |
| Jul 22, 8:54 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 41 min |
| Jul 22, 9:07 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 27 min |
| Jul 22, 9:31 PM EDT | Special Weather Statement | GYX | Cumberland | 29 min |
| Jul 22, 9:40 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Sagadahoc, York | 65 min |
| Jul 22, 9:41 PM EDT | Special Marine Warning | GYX | 64 min | |
| Jul 22, 10:20 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln, Sagadahoc | 38 min |
| Jul 22, 10:32 PM EDT | Special Marine Warning | GYX | 58 min | |
| Jul 22, 10:39 PM EDT | Special Marine Warning | GYX | 66 min | |
| Jul 23, 12:04 AM EDT | Special Weather Statement | GYX | Oxford | 56 min |
| Jul 23, 12:31 AM EDT | Special Weather Statement | GYX | Androscoggin | 44 min |
| Jul 23, 1:15 AM EDT | Special Weather Statement | GYX | Cumberland | 45 min |
| Jul 23, 2:46 AM EDT | Special Weather Statement | GYX | Lincoln, Waldo | 29 min |
| Jul 23, 1:35 PM EDT | Special Weather Statement | GYX | York | 25 min |
| Jul 23, 3:21 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 39 min |
| Jul 23, 3:30 PM EDT | Special Weather Statement | GYX | Sagadahoc | 45 min |
| Jul 23, 3:41 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland | 49 min |
| Jul 23, 3:58 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 50 min |
| Jul 23, 4:09 PM EDT | Special Marine Warning | GYX | 66 min | |
| Jul 23, 4:11 PM EDT | Special Marine Warning | GYX | 34 min | |
| Jul 23, 4:16 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Lincoln, Sagadahoc | 44 min |
| Jul 23, 4:43 PM EDT | Special Marine Warning | GYX | 32 min | |
| Jul 23, 6:17 PM EDT | Special Weather Statement | GYX | York | 43 min |
| Jul 23, 6:19 PM EDT | Special Marine Warning | GYX | 26 min | |
| Jul 23, 6:29 PM EDT | Severe Thunderstorm Warning | GYX | York | 46 min |
| Jul 23, 6:35 PM EDT | Special Marine Warning | GYX | 55 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.